Minnesota, 2004Damaging Wind in Minnesota, July 3, 2004
July 3, 2004 · NWS ABR · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 3, 9:00 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 3, 9:00 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1000 AM CDT SAT JUL 3 2004
HAVE SENT OUT AN UPDATE TO INCREASE POPS THIS MORNING ACROSS THE
NORTH CENTRAL ZONES WITH A DECENT AREA OF THUNDERSTORMS STRETCHING
FROM WEST OF KMBG TO NEAR IPSWICH...MOVING EAST INTO THE
NORTHEASTERN ZONES BY MID DAY. WITH THE SURFACE LOW CENTERED OVER
SOUTHEAST ND...HAVE KMBG AND SITES WESTWARD ALREADY WITH A
WEST/NORTHWEST WIND...AND SITES ACROSS EASTERN SD WITH SOUTHERLY
WINDS. EXPECT FRONT TO PUSH THROUGH THIS AFTERNOON AND OVERNIGHT.
LATEST RUC SOUNDINGS STILL INDICATE LARGE INSTABILITY AND GOOD CAPE
FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS THE EASTERN
ZONES. HAVE INCREASED POPS TO 50 PERCENT FROM KATY NORTH TO KETH.
OTHERWISE FORECAST LOOKS TO BE ON TRACK...AND JUST CHANGED WORDING
TO AREAL COVERAGE TERMS FOR PRECIPITATION.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&
ALBRECHT
Hazardous weather outlook, Jul 3, 3:56 AM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
456 AM CDT SAT JUL 3 2004
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041033-
BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-
MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE-
WALWORTH-
456 AM CDT SAT JUL 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY WITH THE BEST
CHANCE FOR STORMS IN THE EAST THIS AFTERNOON. SOME STORMS MAY BE
STRONG WITH FREQUENT LIGHTNING...STRONG GUSTY WINDS...HEAVY
RAIN...AND SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
KNUTSVIG
Thunderstorm Wind, Traverse
- When
- July 3, 12:50 PM CST
- Where
- Traverse County, Wheaton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.800, -96.500
Large branches were downed in Wheaton. One branch took down a power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 3, 2004$93,000 · 2 events
- Tornado and Hail in North Dakota, July 3, 2004$20,000 · F1 · 7 events
- Hail and Damaging Wind in Nebraska, July 3, 2004$36,000 · 4.25 in hail · 12 events
- Tornado in Ohio, July 3, 2004$25,000 · F0 · 1 event
- Flash Flood and Hail in South Dakota, July 3, 20041 in hail · 14 events
- Hail and Damaging Winds in Indiana, July 3, 200450 kt wind · 9 events
- Lightning Strike in South Carolina, July 3, 20041 injured · 1 event
- Lightning Strike in Florida, July 3, 20041 injured · $5,000 · 1 event
- Flash Flood and Damaging Winds in Mississippi, July 3, 2004$12,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, July 3, 2004$7,000 · 65 kt wind · 6 events
- Damaging Winds in Texas, July 3, 2004$5,000 · 57 kt wind · 5 events
- Hail and Damaging Winds in Kansas, July 3, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416077.